Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 9, 2021, 3:11 PM MDT for Blaine County, Hill County, Montana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 3:11 PM MDT (21:11 UTC)
- Expired
- Jul 9, 2021, 3:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Hill County, MT
The radar
The Glasgow radar (KGGW), 167 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
981
WWUS85 KTFX 092111
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
311 PM MDT Fri Jul 9 2021
MTZ011-013-047-092145-
Chouteau MT-Hill MT-Blaine MT-
311 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR BLAINE...HILL AND NORTHEASTERN
CHOUTEAU COUNTIES UNTIL 345 PM MDT...
At 309 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Turner to 11 miles north of Harlem to 9
miles northwest of Beaver Creek. Movement was southeast at 10 mph.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Minor
damage to outdoor objects is possible.
Locations impacted include...
Havre, Chinook, Big Sandy, Harlem, Parker School, Beaver Creek,
Azure, Inverness, Agency, St. Pierre, Gildford, Sangrey, Boneau, Fort
Belknap, Turner, Box Elder, Hingham, Rudyard, Rocky Boy and
Cleveland.
This includes the following highways...
Highway 2 between mile markers 336 and 445.
Highway 87 between mile markers 61 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near any area lakes, be prepared to get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4897 10823 4891 10826 4876 10825 4874 10826
4874 10832 4844 10835 4844 10842 4830 10841
4806 10943 4805 11071 4895 11067 4887 10899
4900 10871 4900 10828
TIME...MOT...LOC 2109Z 321DEG 8KT 4891 10844 4870 10879 4864 10995
$$
RCGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:19 PM MDT, 52 minutes earlier.
Area forecast discussion, Jul 9, 2:19 PM MDT, 52 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 219 PM MDT Fri Jul 9 2021 .SYNOPSIS... A weather disturbance will move from west to east across the region today, resulting in a few thunderstorms. Some of the storms could be strong once again in the Lewistown area. Otherwise, warm afternoon temperatures are expected today, however expect hot temperatures over the weekend, along with mostly dry conditions. Breezy conditions mainly over central and southwest areas may cause elevated to critical fire weather concerns Sunday. && .DISCUSSION... Rest of this Afternoon thru Sunday... The main concern today continues to be an upper-level disturbance moving from west to east across the region. Thunderstorms will develop anywhere across the forecast area primarily north of Interstate 90 through early evening before departing the area to the east by mid-evening. Mostly dry/hot temperatures expected over the region this weekend. Additionally, areas of smoke could affect locations near the Continental Divide at times. Breezy conditions especially for southwest and central parts of Montana could cause elevated or even critical fire weather conditions for Sunday. There is also a model trend toward increasing the potential for a few thunderstorms across north-central and central Montana. Monday thru Friday... Overall, expect summer like temperatures for all of next week. The main concern is the potential for an upper level disturbance to move through the region on Tuesday. The GFS has higher probabilities for wetter conditions over Central MT. This solution seems to have fairly low probability, thus rather a scattered shower seems more likely. Thus pops are only slight chance to chance for now. As we move towards next weekend, an upper level ridge will try to rebuild over the area, resulting in the warm/hot temperatures along with little/no precipitation. Brusda && .AVIATION... 1045 AM MDT Fri Jul 9 2021 (09/18Z TAF period) VFR conditions currently over the region will give way to some MVFR conditions in/near thunderstorms through the afternoon hours today. The thunderstorms will generally move from west to east through the region today. Any storms should be short at the terminals, generally lasting less than 30 minutes. Also, expect a surface wind shift to the north for a few hours. Otherwise, VFR conditions return across the region this evening. Mountains passes could be obscured at times by storms. Also, smoke could reduce distant visibility at times for locations along the divide, mostly this morning. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... Scattered showers and thunderstorms, some on the dry side, could have the potential to cause new fire starts across the region. Hot and dry conditions Saturday will cause elevated fire weather concerns. For Sunday, hot, dry, and breezy conditions are expected for west-central and central Montana, and it is possible a fire weather highlights are needed. Additionally, there is a model trend toward increasing isolated thunderstorm activity for Sunday afternoon into early Monday for parts of the area. && .PRELIMINARY POINT TEMPS/POPS... GTF 52 96 54 97 / 0 0 0 0 CTB 51 92 53 90 / 0 0 0 0 HLN 55 98 60 99 / 0 0 0 0 BZN 48 94 53 98 / 10 0 0 0 WYS 37 85 41 87 / 0 0 0 0 DLN 48 91 54 95 / 0 0 0 0 HVR 56 93 59 96 / 20 0 0 0 LWT 52 89 57 95 / 20 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening Deerlodge/Western Beaverhead National Forest...Eastern Beaverhead National Forest. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Jul 9, 2:21 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Great Falls MT
221 PM MDT Fri Jul 9 2021
MTZ052>054-092045-
Broadwater MT-Jefferson MT-Meagher MT-
221 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL
BROADWATER...SOUTHWESTERN MEAGHER...EAST CENTRAL JEFFERSON COUNTIES
UNTIL 245 PM MDT...
At 220 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Boulder, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Townsend, Toston, Radersburg and Elkhorn State Park.
This includes the following highways... Interstate 90 between mile
markers 269 and 276.
Highway 287 between mile markers 89 and 90, and near mile marker 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4639 11185 4640 11100 4619 11122 4618 11134
4613 11134 4611 11140 4602 11143 4600 11141
4599 11146 4596 11147 4590 11160 4584 11166
4621 11202
TIME...MOT...LOC 2020Z 307DEG 23KT 4623 11183
RCGSpecial weather statement, Jul 9, 2:28 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Great Falls MT
228 PM MDT Fri Jul 9 2021
MTZ047-092100-
Blaine MT-
228 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLAINE COUNTY UNTIL
300 PM MDT...
At 228 PM MDT, Doppler radar was tracking a strong thunderstorm 22
miles west of Hays, or 29 miles northwest of Zortman, moving east at
25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hays.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4792 10864 4792 10875 4798 10929 4818 10928
4834 10861
TIME...MOT...LOC 2028Z 270DEG 21KT 4811 10910
RCGSpecial weather statement, Jul 9, 2:44 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Great Falls MT
244 PM MDT Fri Jul 9 2021
MTZ009-046-092115-
Northern Rocky Mountain Front MT-Eastern Pondera MT-
244 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PONDERA COUNTY
UNTIL 315 PM MDT...
At 243 PM MDT, Doppler radar was tracking a strong thunderstorm near
Valier, or 11 miles northwest of Conrad, moving southeast at 15 mph.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Conrad, Valier and Ledger.
This includes Interstate 15 between mile markers 335 and 348.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Francis, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4822 11168 4804 11205 4809 11206 4809 11218
4812 11218 4813 11221 4827 11229 4837 11211
TIME...MOT...LOC 2043Z 318DEG 14KT 4827 11216
RCGSpecial weather statement, Jul 9, 2:46 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Great Falls MT
246 PM MDT Fri Jul 9 2021
MTZ047-092115-
Blaine MT-
246 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLAINE COUNTY UNTIL 315
PM MDT...
At 246 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Turner to 17 miles north
of Harlem to 10 miles northwest of Chinook. These storms were nearly
stationary.
HAZARD...Winds up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Minor
damage to outdoor objects is possible.
Locations impacted include...
Chinook, Harlem, Turner, Lohman, Hogeland and Zurich.
This includes Highway 2 between mile markers 393 and 424.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4897 10823 4892 10824 4891 10826 4880 10826
4854 10873 4849 10945 4883 10949 4887 10899
4901 10871 4900 10828
TIME...MOT...LOC 2046Z 331DEG 4KT 4899 10855 4878 10890 4872 10933
RCGSpecial weather statement, Jul 9, 2:51 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Great Falls MT
251 PM MDT Fri Jul 9 2021
MTZ010-092115-
Eastern Glacier MT-
251 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PONDERA...
SOUTHEASTERN GLACIER AND WESTERN TOOLE COUNTIES UNTIL 315 PM MDT...
At 250 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Cut Bank, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Minor
damage to outdoor objects is possible.
Locations impacted include...
Cut Bank.
This includes Highway 2 between mile markers 238 and 262.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Mission Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4864 11218 4855 11219 4848 11245 4848 11257
4845 11258 4843 11266 4874 11273 4881 11243
TIME...MOT...LOC 2050Z 331DEG 14KT 4869 11251
RCGSpecial weather statement, Jul 9, 3:11 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
311 PM MDT Fri Jul 9 2021
MTZ011-013-047-092145-
Chouteau MT-Hill MT-Blaine MT-
311 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR BLAINE...HILL AND NORTHEASTERN
CHOUTEAU COUNTIES UNTIL 345 PM MDT...
At 309 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Turner to 11 miles north of Harlem to 9
miles northwest of Beaver Creek. Movement was southeast at 10 mph.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Minor
damage to outdoor objects is possible.
Locations impacted include...
Havre, Chinook, Big Sandy, Harlem, Parker School, Beaver Creek,
Azure, Inverness, Agency, St. Pierre, Gildford, Sangrey, Boneau, Fort
Belknap, Turner, Box Elder, Hingham, Rudyard, Rocky Boy and
Cleveland.
This includes the following highways...
Highway 2 between mile markers 336 and 445.
Highway 87 between mile markers 61 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near any area lakes, be prepared to get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4897 10823 4891 10826 4876 10825 4874 10826
4874 10832 4844 10835 4844 10842 4830 10841
4806 10943 4805 11071 4895 11067 4887 10899
4900 10871 4900 10828
TIME...MOT...LOC 2109Z 321DEG 8KT 4891 10844 4870 10879 4864 10995
RCGThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:19 AM MDT | Special Weather Statement | TFX | Teton | 41 min |
| Jul 9, 8:41 AM MDT | Special Weather Statement | TFX | Teton | 49 min |
| Jul 9, 8:53 AM MDT | Special Weather Statement | TFX | Teton | 52 min |
| Jul 9, 12:22 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 23 min |
| Jul 9, 12:34 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 41 min |
| Jul 9, 12:52 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 23 min |
| Jul 9, 1:03 PM MDT | Special Weather Statement | TFX | Meagher | 27 min |
| Jul 9, 1:12 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 33 min |
| Jul 9, 1:31 PM MDT | Special Weather Statement | TFX | Blaine | 29 min |
| Jul 9, 1:42 PM MDT | Special Weather Statement | TFX | Broadwater | 33 min |
| Jul 9, 1:55 PM MDT | Special Weather Statement | TFX | Blaine | 35 min |
| Jul 9, 1:59 PM MDT | Special Weather Statement | TFX | Cascade | 31 min |
| Jul 9, 2:05 PM MDT | Special Weather Statement | TFX | Glacier | 25 min |
| Jul 9, 2:16 PM MDT | Special Weather Statement | TFX | Pondera | 29 min |
| Jul 9, 2:21 PM MDT | Special Weather Statement | TFX | Broadwater | 24 min |
| Jul 9, 2:28 PM MDT | Special Weather Statement | TFX | Blaine | 32 min |
| Jul 9, 2:44 PM MDT | Special Weather Statement | TFX | Pondera | 31 min |
| Jul 9, 2:46 PM MDT | Special Weather Statement | TFX | Blaine | 29 min |
| Jul 9, 2:51 PM MDT | Special Weather Statement | TFX | Glacier | 24 min |
| Jul 9, 3:17 PM MDT | Special Weather Statement | TFX | Pondera | 28 min |
| Jul 9, 3:18 PM MDT | Special Weather Statement | TFX | Glacier | 27 min |
| Jul 9, 3:40 PM MDT | Special Weather Statement | TFX | Cascade | 35 min |
| Jul 9, 3:48 PM MDT | Special Weather Statement | TFX | Pondera | 27 min |
| Jul 9, 3:52 PM MDT | Special Weather Statement | TFX | Blaine, Hill | 38 min |
| Jul 9, 4:14 PM MDT | Special Weather Statement | TFX | Pondera | 31 min |
| Jul 9, 4:20 PM MDT | Special Weather Statement | TFX | Blaine, Hill | 40 min |
| Jul 9, 4:59 PM MDT | Special Weather Statement | TFX | Chouteau | 46 min |
| Jul 9, 5:43 PM MDT | Special Weather Statement | TFX | 32 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.